MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER?; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER?; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number H74939419500810
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Discomfort (2330); Obstruction/Occlusion (2422); Arteriosclerosis/ Atherosclerosis (4437)
Date of Event 03/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Elegance clinical study.It was reported that the subject had re-occlusion of the left superficial femoral artery and left popliteal artery, requiring intervention.The subject was enrolled in the elegance clinical study on (b)(6) 2022.Baseline rutherford classification assessment was performed on the same day and revealed category 4 ischemic rest pain.The index procedure was also performed on the same day.The target lesion was located in the left proximal superficial femoral artery (sfa), left mid-sfa, left distal sfa, left proximal popliteal artery extending up to the left mid-popliteal artery, with 5.0 mm proximal reference vessel diameter and 5.0 mm distal reference vessel diameter with lesion length 470 mm with 100% stenosis, and was classified as transatlantic intersociety consensus (tasc) ii d lesion.Prior to treatment of the target lesion with the study devices, dilation was performed using a non-boston scientific percutaneous transluminal angioplasty balloon, and laser treatment with a non-boston scientific laser device.Then treatment of the target lesion was performed using three ranger paclitaxel-coated pta balloon catheters: sizes 5 mm x 200 mm, 5 mm x 200 mm and 5 mm x 80 mm.Following treatment, the final residual stenosis was noted to be 10%.The subject was discharged on aspirin and clopidogrel.On (b)(6) 2023, the subject presented with worsening symptoms related to peripheral arterial disease.On (b)(6) 2023, occlusion was noted in the left sfa and left popliteal artery.This was treated with atherectomy and balloon dilation using a drug coated balloon and percutaneous transluminal angioplasty balloon.Post treatment, the final residual stenosis was noted to be at 10%.
 
Additional Manufacturer Narrative
A1 patient identifier: (b)(6).A2 patient age: 74 years old at time of enrollment.
 
Event or Problem Description
Elegance clinical study.It was reported that the subject had re-occlusion of the left superficial femoral artery and left popliteal artery, requiring intervention.The subject was enrolled in the (b)(4) clinical study on (b)(6) 2022.Baseline rutherford classification assessment was performed on the same day and revealed category 4 ischemic rest pain.The index procedure was also performed on the same day.The target lesion was located in the left proximal superficial femoral artery (sfa), left mid-sfa, left distal sfa, left proximal popliteal artery extending up to the left mid-popliteal artery, with 5.0 mm proximal reference vessel diameter and 5.0 mm distal reference vessel diameter with lesion length 470 mm with 100% stenosis, and was classified as transatlantic intersociety consensus (tasc) ii d lesion.Prior to treatment of the target lesion with the study devices, dilation was performed using a non-boston scientific percutaneous transluminal angioplasty balloon, and laser treatment with a non-boston scientific laser device.Then treatment of the target lesion was performed using three ranger paclitaxel-coated pta balloon catheters: sizes 5 mm x 200 mm, 5 mm x 200 mm and 5 mm x 80 mm.Following treatment, the final residual stenosis was noted to be 10%.The subject was discharged on aspirin and clopidogrel.On (b)(6) 2023, the subject presented with worsening symptoms related to peripheral arterial disease.On (b)(6) 2023, occlusion was noted in the left sfa and left popliteal artery.This was treated with atherectomy and balloon dilation using a drug coated balloon and percutaneous transluminal angioplasty balloon.Post treatment, the final residual stenosis was noted to be at 10%.It was further reported that on 13-mar-2023, the subject presented for a 6 month follow up visit and complained of worsening claudication of the left lower extremity.On the same day, bilateral lower extremity arterial duplex was performed in the left lower extremity.This revealed elevated velocity (319 cm/sec) at the origin of the sfa within the target lesion, suggestive of less than 50% stenosis; occluded distal sfa with distal reconstitution at the popliteal artery; occluded proximal and mid-posterior tibial artery with distal reconstitution from collateralization; and diffuse calcification.On the same day, left ankle brachial index was noted to be 0.58, indicative of moderate arterial disease.The rutherford classification was 3.On 12-may-2023, the subject experienced recurrent symptoms of claudication of the left lower extremity and was hospitalized for further treatment and evaluation.On the same day, selective angiography of the left lower extremity showed a patent left common femoral artery and left deep femoral artery, proximally occluded left sfa, occluded left popliteal artery with reconstituted collaterals in the distal p3 segment of the left popliteal artery, occluded left femoral-popliteal artery bypass graft, left posterior tibial artery, left anterior tibial artery, and left tibio-peroneal trunk was patent with diffuse moderate disease.On the same day, the occlusion that was noted in the left sfa and occluded proximal to mid-segments of the left popliteal artery were treated with laser atherectomy, followed by balloon dilation using 4 mm x 250 mm percutaneous transluminal angioplasty balloon.In addition, drug coated balloon angioplasty was performed using a 5 mm x 250 mm balloon in the left sfa, and 3 to 3.5 mm x 210 mm balloon in the left popliteal artery as definitive therapy.Post treatment, the final angiogram revealed residual stenosis of 5 to 10% with brisk flow to the distal vessels.On the same day, the subject was discharged from the hospital in stable condition on clopidogrel medication.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Elegance clinical study: it was reported that the subject had re-occlusion of the left superficial femoral artery and left popliteal artery, requiring intervention.The subject was enrolled in the elegance clinical study on (b)(6) 2022.Baseline rutherford classification assessment was performed on the same day and revealed category 4 ischemic rest pain.The index procedure was also performed on the same day.The target lesion was located in the left proximal superficial femoral artery (sfa), left mid-sfa, left distal sfa, left proximal popliteal artery extending up to the left mid-popliteal artery, with 5.0 mm proximal reference vessel diameter and 5.0 mm distal reference vessel diameter with lesion length 470 mm with 100% stenosis, and was classified as transatlantic intersociety consensus (tasc) ii d lesion.Prior to treatment of the target lesion with the study devices, dilation was performed using a non-boston scientific percutaneous transluminal angioplasty balloon, and laser treatment with a non-boston scientific laser device.Then treatment of the target lesion was performed using three ranger paclitaxel-coated pta balloon catheters: sizes 5 mm x 200 mm, 5 mm x 200 mm and 5 mm x 80 mm.Following treatment, the final residual stenosis was noted to be 10%.The subject was discharged on aspirin and clopidogrel.On (b)(6) 2023, the subject presented with worsening symptoms related to peripheral arterial disease.On (b)(6) 2023, occlusion was noted in the left sfa and left popliteal artery.This was treated with atherectomy and balloon dilation using a drug coated balloon and percutaneous transluminal angioplasty balloon.Post treatment, the final residual stenosis was noted to be at 10%.It was further reported that on (b)(6) 2023, the subject presented for a 6 month follow up visit and complained of worsening claudication of the left lower extremity.On the same day, bilateral lower extremity arterial duplex was performed in the left lower extremity.This revealed elevated velocity (319 cm/sec) at the origin of the sfa within the target lesion, suggestive of less than 50% stenosis; occluded distal sfa with distal reconstitution at the popliteal artery; occluded proximal and mid-posterior tibial artery with distal reconstitution from collateralization; and diffuse calcification.On the same day, left ankle brachial index was noted to be 0.58, indicative of moderate arterial disease.The rutherford classification was 3.On (b)(6) 2023, the subject experienced recurrent symptoms of claudication of the left lower extremity and was hospitalized for further treatment and evaluation.On the same day, selective angiography of the left lower extremity showed a patent left common femoral artery and left deep femoral artery, proximally occluded left sfa, occluded left popliteal artery with reconstituted collaterals in the distal p3 segment of the left popliteal artery, occluded left femoral-popliteal artery bypass graft, left posterior tibial artery, left anterior tibial artery, and left tibio-peroneal trunk was patent with diffuse moderate disease.On the same day, the occlusion that was noted in the left sfa and occluded proximal to mid-segments of the left popliteal artery were treated with laser atherectomy, followed by balloon dilation using 4 mm x 250 mm percutaneous transluminal angioplasty balloon.In addition, drug coated balloon angioplasty was performed using a 5 mm x 250 mm balloon in the left sfa, and 3 to 3.5 mm x 210 mm balloon in the left popliteal artery as definitive therapy.Post treatment, the final angiogram revealed residual stenosis of 5 to 10% with brisk flow to the distal vessels.On the same day, the subject was discharged from the hospital in stable condition on clopidogrel medication.It was further reported that on (b)(6) 2023, the subject experienced symptoms related to peripheral artery disease.The event was later considered to be resolved.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Elegance clinical study.It was reported that the subject had re-occlusion of the left superficial femoral artery and left popliteal artery, requiring intervention.The subject was enrolled in the elegance clinical study on (b)(6) 2022.Baseline rutherford classification assessment was performed on the same day and revealed category 4 ischemic rest pain.The index procedure was also performed on the same day.The target lesion was located in the left proximal superficial femoral artery (sfa), left mid-sfa, left distal sfa, left proximal popliteal artery extending up to the left mid-popliteal artery, with 5.0 mm proximal reference vessel diameter and 5.0 mm distal reference vessel diameter with lesion length 470 mm with 100% stenosis, and was classified as transatlantic intersociety consensus (tasc) ii d lesion.Prior to treatment of the target lesion with the study devices, dilation was performed using a non-boston scientific percutaneous transluminal angioplasty balloon, and laser treatment with a non-boston scientific laser device.Then treatment of the target lesion was performed using three ranger paclitaxel-coated pta balloon catheters: sizes 5 mm x 200 mm, 5 mm x 200 mm and 5 mm x 80 mm.Following treatment, the final residual stenosis was noted to be 10%.The subject was discharged on aspirin and clopidogrel.On (b)(6) 2023, the subject presented with worsening symptoms related to peripheral arterial disease.On (b)(6) 2023, occlusion was noted in the left sfa and left popliteal artery.This was treated with atherectomy and balloon dilation using a drug coated balloon and percutaneous transluminal angioplasty balloon.Post treatment, the final residual stenosis was noted to be at 10%.It was further reported that on (b)(6) 2023, the subject presented for a 6 month follow up visit and complained of worsening claudication of the left lower extremity.On the same day, bilateral lower extremity arterial duplex was performed in the left lower extremity.This revealed elevated velocity (319 cm/sec) at the origin of the sfa within the target lesion, suggestive of less than 50% stenosis; occluded distal sfa with distal reconstitution at the popliteal artery; occluded proximal and mid-posterior tibial artery with distal reconstitution from collateralization; and diffuse calcification.On the same day, left ankle brachial index was noted to be 0.58, indicative of moderate arterial disease.The rutherford classification was 3.On (b)(6) 2023, the subject experienced recurrent symptoms of claudication of the left lower extremity and was hospitalized for further treatment and evaluation.On the same day, selective angiography of the left lower extremity showed a patent left common femoral artery and left deep femoral artery, proximally occluded left sfa, occluded left popliteal artery with reconstituted collaterals in the distal p3 segment of the left popliteal artery, occluded left femoral-popliteal artery bypass graft, left posterior tibial artery, left anterior tibial artery, and left tibio-peroneal trunk was patent with diffuse moderate disease.On the same day, the occlusion that was noted in the left sfa and occluded proximal to mid-segments of the left popliteal artery were treated with laser atherectomy, followed by balloon dilation using 4 mm x 250 mm percutaneous transluminal angioplasty balloon.In addition, drug coated balloon angioplasty was performed using a 5 mm x 250 mm balloon in the left sfa, and 3 to 3.5 mm x 210 mm balloon in the left popliteal artery as definitive therapy.Post treatment, the final angiogram revealed residual stenosis of 5 to 10% with brisk flow to the distal vessels.On the same day, the subject was discharged from the hospital in stable condition on clopidogrel medication.It was further reported that on (b)(6) 2023, the subject experienced symptoms related to peripheral artery disease.The event was later considered to be resolved.It was further reported that there were no symptoms noted on 12-mar-2023.
 
Additional Manufacturer Narrative
A2 patient age: 74 years old at time of enrollment.
 
Event or Problem Description
It was reported via a clinical study that the subject had re-occlusion of the left superficial femoral artery and left popliteal artery, requiring intervention.The subject was enrolled in the elegance clinical study on (b)(6) 2022.Baseline rutherford classification assessment was performed on the same day and revealed category 4 ischemic rest pain.The index procedure was also performed on the same day.The target lesion was located in the left proximal superficial femoral artery (sfa), left mid-sfa, left distal sfa, left proximal popliteal artery extending up to the left mid-popliteal artery, with 5.0 mm proximal reference vessel diameter and 5.0 mm distal reference vessel diameter with lesion length 470 mm with 100% stenosis, and was classified as transatlantic intersociety consensus (tasc) ii d lesion.Prior to treatment of the target lesion with the study devices, dilation was performed using a non-boston scientific percutaneous transluminal angioplasty balloon, and laser treatment with a non-boston scientific laser device.Then treatment of the target lesion was performed using three ranger paclitaxel-coated pta balloon catheters: sizes 5 mm x 200 mm, 5 mm x 200 mm and 5 mm x 80 mm.Following treatment, the final residual stenosis was noted to be 10%.The subject was discharged on aspirin and clopidogrel.On (b)(6) 2023, the subject presented with worsening symptoms related to peripheral arterial disease.On (b)(6) 2023, occlusion was noted in the left sfa and left popliteal artery.This was treated with atherectomy and balloon dilation using a drug coated balloon and percutaneous transluminal angioplasty balloon.Post treatment, the final residual stenosis was noted to be at 10%.It was further reported that on (b)(6) 2023, the subject presented for a 6 month follow up visit and complained of worsening claudication of the left lower extremity.On the same day, bilateral lower extremity arterial duplex was performed in the left lower extremity.This revealed elevated velocity (319 cm/sec) at the origin of the sfa within the target lesion, suggestive of less than 50% stenosis; occluded distal sfa with distal reconstitution at the popliteal artery; occluded proximal and mid-posterior tibial artery with distal reconstitution from collateralization; and diffuse calcification.On the same day, left ankle brachial index was noted to be 0.58, indicative of moderate arterial disease.The rutherford classification was 3.On (b)(6) 2023, the subject experienced recurrent symptoms of claudication of the left lower extremity and was hospitalized for further treatment and evaluation.On the same day, selective angiography of the left lower extremity showed a patent left common femoral artery and left deep femoral artery, proximally occluded left sfa, occluded left popliteal artery with reconstituted collaterals in the distal p3 segment of the left popliteal artery, occluded left femoral-popliteal artery bypass graft, left posterior tibial artery, left anterior tibial artery, and left tibio-peroneal trunk was patent with diffuse moderate disease.On the same day, the occlusion that was noted in the left sfa and occluded proximal to mid-segments of the left popliteal artery were treated with laser atherectomy, followed by balloon dilation using 4 mm x 250 mm percutaneous transluminal angioplasty balloon.In addition, drug coated balloon angioplasty was performed using a 5 mm x 250 mm balloon in the left sfa, and 3 to 3.5 mm x 210 mm balloon in the left popliteal artery as definitive therapy.Post treatment, the final angiogram revealed residual stenosis of 5 to 10% with brisk flow to the distal vessels.On the same day, the subject was discharged from the hospital in stable condition on clopidogrel medication.It was further reported that on (b)(6) 2023, the subject experienced symptoms related to peripheral artery disease.The event was later considered to be resolved.It was further reported that there were no symptoms noted on 12-mar-2023.It was further reported that on (b)(6) 2023, the occlusion that was noted in the left sfa and occluded proximal to mid-segments of the left popliteal artery were also treated with 4mm x 250mm drug coated balloon.

Brand Name
RANGER?
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17619352
Report Number2124215-2023-41260
Device Sequence Number17656759
Product Code ONU
UDI-Device Identifier08714729975960
UDI-Public(01)08714729975960(17)230827(10)5401H21
Combination Product (Y/N)Y
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/27/2023
Device Model NumberH74939419500810
Device Catalogue NumberH74939419500810
Device Lot Number05401H21
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/05/2023
07/16/2024
08/26/2024
04/28/2025
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date12/12/2023
07/22/2024
09/03/2024
05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient RaceBlack Or African American